Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Professor of Applied Mathematics



+44 (0)20 7594 8502jsw.lamb Website




638Huxley BuildingSouth Kensington Campus






Professor Lamb studied Theoretical Physics at the Univeristy of Nijmegen in The Netherlands and obtained his PhD in Theoretical Physics from the University of Amsterdam in 1994. Since 1995 he has resided mainly in the UK, from 1995-1999 at the Mathematics Institute of the University of Warwick (as an EU HCM Research Fellow, EPSRC research associate and lecturer) and since 1999 at Imperial College London (per 2005 as Professor of Applied Mathematics). During this period, he also held an NWO Talent Research Fellowship at the University of Houston (1998) and an EPSRC Advanced Research Fellowship at Imperial College London (2001-2006). In recent years he had various visiting positions, for instance at IMPA (Rio de Janeiro), UNICAMP (Campinas), MSRI (Berkeley), the CRM (Montreal) and the RIMS (Kyoto).

Professor Lamb was a founder (with Stefano Luzzatto, in 2000) of the Dynamical Systems research group DynamIC at the Department of Mathematics. For more details, see


Please see my Personal Web Page in the Department of Mathematics at

Selected Publications

Journal Articles

Dingle K, Lamb JSW, Lazaro-Cami J-A, 2013, Knudsen's law and random billiards in irrational triangles, Nonlinearity, Vol:26, ISSN:0951-7715, Pages:369-388

Guo S, Lamb JSW, 2008, Equivariant Hopf bifurcation for neutral functional differential equations, Proceedings of the American Mathematical Society, Vol:136, ISSN:0002-9939, Pages:2031-2041

Guo S, Lamb JSW, Rink BW, 2009, Branching patterns of wave trains in the FPU lattice, Nonlinearity, Vol:22, ISSN:0951-7715, Pages:283-299

Homburg AJ, Jukes AC, Knobloch J, et al., 2011, BIFURCATION FROM CODIMENSION ONE RELATIVE HOMOCLINIC CYCLES, Transactions of the American Mathematical Society, Vol:363, ISSN:0002-9947, Pages:5663-5701

More Publications